Alert archive / Wisconsin / Wind Chill Advisories in 2009
Wind Chill Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 2, 2009, 3:20 PM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 3, 2009, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2009, 3:20 PM CST (21:20 UTC)
- In effect from
- Feb 3, 2009, 3:00 AM CST
- Expired
- Feb 3, 2009, 9:50 AM CST
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 022120 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 320 PM CST MON FEB 2 2009 ...DANGEROUS WIND CHILLS TO DEVELOP OVERNIGHT... .ARCTIC AIR WILL FLOW ACROSS THE REGION TONIGHT...CAUSING TEMPERATURES TO TUMBLE INTO THE SINGLE DIGITS BELOW ZERO. THESE COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS OF 10 TO 15 MPH TO PRODUCE WIND CHILLS OF 20 TO 25 BELOW ZERO AFTER MIDNIGHT...CONTINUING THROUGH THE MID MORNING HOURS OF TUESDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-030530- /O.NEW.KARX.WC.Y.0004.090203T0900Z-090203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 320 PM CST MON FEB 2 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY. THE COMBINATION OF BELOW ZERO TEMPERATURES AND WINDS AT 10 TO 15 MPH WILL PRODUCE DANGEROUS WIND CHILLS IN THE 20 TO 25 BELOW ZERO RANGE AFTER MIDNIGHT TONIGHT. THESE BITTER COLD WIND CHILLS WILL PERSIST THROUGH MID MORNING ON TUESDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ RIECK WEATHER.GOV/LACROSSE
4 follow-up statements
000 WWUS43 KARX 030201 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 801 PM CST MON FEB 2 2009 ...DANGEROUS WIND CHILLS LATER TONIGHT AND TOMORROW MORNING... .WIND CHILLS ALREADY THIS EVENING ACROSS MUCH OF THE AREA RANGED FROM ZERO TO 15 BELOW ZERO...AND WILL CONTINUE TO DROP OVERNIGHT. AS AIR TEMPERATURES ACROSS THE AREA FALL BELOW ZERO THROUGH THE NIGHT...WIND CHILLS WILL BECOME FRIGID...FROM 20 TO 30 DEGREES BELOW ZERO. THIS WILL MEAN MORNING COMMUTERS AND CHILDREN AT THE BUS STOP WILL LIKELY SEE THE COLDEST OF THE WIND CHILLS...AS WINDS ARE EXPECTED TO REMAIN FROM 10 TO 15 MPH...AND AIR TEMPERATURES BOTTOM OUT IN THE SINGLE DIGITS BELOW ZERO AROUND SUNRISE ON TUESDAY. IMPROVEMENT IN THE WIND CHILLS WILL OCCUR LATER IN THE MORNING AS TEMPERATURES WARM BACK ABOVE ZERO. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031015- /O.CON.KARX.WC.Y.0004.090203T0900Z-090203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 801 PM CST MON FEB 2 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY. THE COMBINATION OF BELOW ZERO TEMPERATURES AND WINDS AT 10 TO 15 MPH WILL PRODUCE DANGEROUS WIND CHILLS IN THE 20 TO 30 BELOW ZERO RANGE AFTER MIDNIGHT TONIGHT INTO THE MID MORNING HOURS ON TUESDAY. IMPROVEMENT WILL COME LATER IN THE MORNING AS TEMPERATURES WARM ABOVE ZERO...SENDING WIND CHILLS HIGHER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 030523 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1123 PM CST MON FEB 2 2009 ...DANGEROUS WIND CHILLS THROUGH MID MORNING... .NORTHWEST WINDS FROM 10 TO 20 MPH TONIGHT AND TUESDAY MORNING...COMBINED WITH AIR TEMPERATURES DROPPING INTO THE ZERO TO 10 BELOW ZERO RANGE...WILL BRING FRIGID WIND CHILLS TO THE AREA THROUGH THE REST OF THE NIGHT INTO MUCH OF TUESDAY MORNING. WIND CHILLS FROM 20 TO 30 DEGREES BELOW ZERO WILL BE COMMON...ESPECIALLY AT THE COLDEST PORTION OF THE MORNING AROUND SUNRISE WHEN COMMUTERS AND SCHOOL CHILDREN WILL BE HEADING OUT THE DOOR. IMPROVEMENT IN THE WIND CHILLS WILL BE SEEN BY LATER IN THE MORNING ON TUESDAY AS AIR TEMPERATURES WARM BACK ABOVE ZERO. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031330- /O.CON.KARX.WC.Y.0004.090203T0900Z-090203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1123 PM CST MON FEB 2 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY. THE COMBINATION OF BELOW ZERO TEMPERATURES AND WINDS AT 10 TO 15 MPH WILL PRODUCE DANGEROUS WIND CHILLS IN THE 20 TO 30 BELOW ZERO RANGE THROUGH THE MID MORNING HOURS. IMPROVEMENT WILL COME LATER IN THE MORNING AS TEMPERATURES WARM ABOVE ZERO...SENDING WIND CHILLS HIGHER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 031010 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 410 AM CST TUE FEB 3 2009 ...DANGEROUS WIND CHILLS THROUGH MID MORNING... .WIND CHILLS OF 20 BELOW TO 25 BELOW ARE EXPECTED THROUGH EARLY THIS MORNING...AS ARCTIC AIR REMAINS IN PLACE OVER THE AREA. IMPROVEMENT IN THE WIND CHILLS WILL BE SEEN BY MID MORNING... AS AIR TEMPERATURES BEGIN RISING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031600- /O.CON.KARX.WC.Y.0004.000000T0000Z-090203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 410 AM CST TUE FEB 3 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. WIND CHILLS OF 20 BELOW TO 25 BELOW ARE EXPECTED AT THE COLDEST PART OF THE MORNING...WHICH IS AROUND SUNRISE WHEN COMMUTERS AND SCHOOL CHILDREN WILL BE HEADING OUT THE DOOR. IMPROVEMENT IN THE WIND CHILLS WILL BE SEEN BY MID MORNING AS AIR TEMPERATURES BEGIN RISING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ THOMPSON WEATHER.GOV/LACROSSE
000 WWUS43 KARX 031550 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 950 AM CST TUE FEB 3 2009 ...WIND CHILLS IMPROVING LATE THIS MORNING... .SLOWLY RISING TEMPERATURES THIS MORNING HAVE LED TO IMPROVING WIND CHILL VALUES BY LATE THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031700- /O.CAN.KARX.WC.Y.0004.000000T0000Z-090203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 950 AM CST TUE FEB 3 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND CHILL ADVISORY. SLOWLY RISING TEMPERATURES THIS MORNING HAVE LED TO IMPROVING WIND CHILL VALUES BY LATE THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ DAS WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 2:51 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 2, 2:51 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
251 PM CST MON FEB 2 2009
.SHORT TERM...THROUGH WEDNESDAY NIGHT
MAIN FORECAST CONCERN IS WITH ANY PRECIPITATION CHANCES TONIGHT AND
TEMPERATURES.
SURFACE ANALYSIS THIS AFTERNOON SHOWS A WEAK AREA OF LOW PRESSURE
OVER NORTHERN LAKE MICHIGAN WITH A TRAILING TROUGH OF LOW PRESSURE
BACK INTO NORTHERN MINNESOTA. HIGH PRESSURE WAS CENTERED OVER
SOUTHEAST SASKATCHEWAN WITH THE RIDGE AXIS SOUTH INTO SOUTH DAKOTA.
SATELLITE AND SURFACE OBSERVATIONS INDICATE THE ONLY CLOUDS ACROSS
THE REGION THIS AFTERNOON ARE ASSOCIATED WITH THE SURFACE TROUGH OF
LOW PRESSURE. MODELS HAVE BEEN TOO HIGH WITH MOISTURE ASSOCIATED
WITH THIS FEATURE AND THE ASSOCIATED SHORT WAVE TROUGH. THE SHORT
WAVE TROUGH WILL SLIDE WELL EAST OF THE AREA TONIGHT WITH THE VERY
WESTERN EDGE OF SOME WEAK QG CONVERGENCE BRUSHING THE AREA NORTHEAST
OF INTERSTATE 94. THE REMAINDER OF THE AREA IS UNDER THE INFLUENCE
OF THE SURFACE RIDGE AND IN QG SUBSIDENCE. THERE IS A SHORT PERIOD
OF ABOUT 5 MICROBARS/S OF UPGLIDE ON THE 270K ISENTROPIC SURFACE
FROM THE GFS DURING THE EVENING. THIS MAY BE ENOUGH TO PRODUCE A
SHORT PERIOD OF SATURATION AND ALLOW SOME LIGHT SNOW TO OCCUR...BUT
WOULD NOT BE SURPRISED IF THERE WAS NO SNOW OR JUST SOME FLURRIES.
THE RSM/GFS MEMBERS WERE THE ONLY ONES OF THE 02.15Z SREF THAT
PRODUCED ANY PRECIPITATION ACROSS THE AREA. WILL KEEP A SMALL
EVENING POP FOR AREAS NORTHEAST OF THE INTERSTATE 94 CORRIDOR AND
JUST GO WITH FLURRIES FOR THE OVERNIGHT.
UPPER AIR SOUNDINGS THIS MORNING FROM KABR AND KBIS SHOW A SHALLOW
ARCTIC AIR MASS IS IN PLACE UNDER THE SURFACE RIDGE. TEMPERATURES
THIS AFTERNOON ACROSS NORTH DAKOTA INTO WESTERN MINNESOTA REMAIN
BELOW ZERO. MOST OF THE 02.12Z MODEL SUITE IS NOT HANDLING THIS
SHALLOW COLD AIR EXCEPT FOR THE EASTARW AND NAM. THESE TWO MODELS
SEEM TO HAVE A GOOD HANDLE ON THE TEMPERATURES AND BASED ON THESE
DROPPED TEMPERATURES SIGNIFICANTLY FROM THE PREVIOUS DATA BASE.
CONTINUED THIS TREND THROUGH MUCH OF THE PERIOD WITH THE SURFACE
RIDGE NOT STARTING TO MOVE OFF UNTIL LATE WEDNESDAY NIGHT.
.LONG TERM...THURSDAY THROUGH MONDAY
DECENT AGREEMENT WITH THE LATEST SET OF MEDIUM RANGE MODELS OCCURS
THROUGH FRIDAY/FRIDAY NIGHT WITH PLENTY OF DIFFERENCES ARISING AFTER
THAT. PROBLEMS OCCUR ON THE HANDLING OF ENERGY COMING INTO THE
PACIFIC COAST AND WHETHER THIS WILL SLIDE EAST ALONG THE CANADIAN
BORDER LIKE THE GFS SUGGESTS OR HELP CARVE OUT A WESTERN CONUS
TROUGH PER THE ECMWF. THE 02.00Z GFS ENSEMBLES WHILE CLOSER TO THE
OPERATIONAL GFS SOLUTION DUE OFFER A BIT OF A COMPROMISE BETWEEN THE
TWO DETERMINISTIC MODELS WITH THE HPC GUIDANCE BLENDING IN EVEN MORE
ENSEMBLES NOT AVAILABLE TO THE FIELD OFFICES. HAVE THUS TRIED TO
STAY WITH CONTINUITY AND BLEND IN PREVIOUS DATASET WITH THE LATEST
HPC GUIDANCE. THIS LEADS TO A CONTINUATION OF THE SMALL POPS FOR
FRIDAY NIGHT AND SATURDAY FOR A MIX OF PRECIPITATION. THE GFS BUFKIT
SOUNDINGS STILL CONTINUE TO SUGGEST THIS COULD BE A FREEZING RAIN
EVENT BUT WITH THE ECMWF NOW SHOWING ALL THE PRECIPITATION FROM THIS
EVENT BEING NORTH OF THE AREA...WILL NOT INTRODUCE ANY FREEZING
TYPES UNTIL IT BECOMES CLEARER THAT THIS SYSTEM IS ACTUALLY GOING TO
PRODUCE PRECIPITATION OVER THE AREA. PER THE GFS ENSEMBLES WILL STAY
DRY UNTIL SUNDAY NIGHT AS THE NEXT SYSTEM STARTS TO COME OUT OF THE
SOUTHWEST. PROBLEMS WITH PRECIPITATION TYPES AGAIN AS WARM AIR
SHOULD SPREAD NORTH ONCE AGAIN.
&&
.AVIATION...
A COLD FRONT SLIPPED SOUTH ACROSS THE TAF SITES EARLY THIS
MORNING...WITH MID LEVEL DRYING POST THE FRONT LEADING TO SKC
CONDITIONS EARLY THIS AFTERNOON. LATEST SATELLITE IMAGERY HAS A
VFR/MVFR CLOUD DECK ACROSS NORTHERN SECTIONS OF MN/WI SINKING
SOUTH...WITH RH FIELDS WANTING TO BRING THESE CLOUDS ACROSS
KRST/KLSE BETWEEN 21-00Z. MODELS HAVEN/T HANDLED THE LOW LEVEL
MOISTURE WELL OVER THE PAST DAY OR TWO...SO WILL RELY MORE ON
SATELLITE TRENDS...WITH WOULD FAVOR BRINGING THIS CLOUD MASS DOWN
CLOSER TO 06Z. LOW LEVEL COLD AIR ADVECTION AND DECENT 700-500 MB
LAPSE RATES COULD SUPPORT SOME FLURRIES...BUT CONFIDENCE NOT HIGH
ENOUGH TO INCLUDE IN TAFS AT THIS TIME. FOR WINDS...THE SUN WILL
PROMOTE SOME MIXING THIS AFTERNOON...AND BLUSTERY NORTHWEST/NORTH
WINDS WILL CONTINUE INTO THE EVENING HOURS. PRESSURE GRADIENT STAYS
TIGHT INTO TUESDAY MORNING...WITH A SFC HIGH THEN BUILDING INTO THE
UPPER MISSISSIPPI RIVER VALLEY BY 06Z WED. WOULD NORMALLY EXPECT
DECREASING CLOUDS ON TUE AS A RESULT...HOWEVER...BUFKIT SOUNDINGS
INDICATE AN INVERSION AROUND 950 MB...WITH MOISTURE TRAPPED
UNDERNEATH THIS. MAY NEED THE HIGH AXIS TO MOVE ACROSS THE REGION
BEFORE THE SKIES GO SKC/SCT...WHICH WOULD NOT BE UNTIL WED MORNING.
DECENT AMOUNT OF SINKING AIR VIA SUBSIDENCE AND QG
DIVERGENCE...HOWEVER...COULD COUNTERACT THE LINGERING CLOUD
POTENTIAL. THIS WILL HAVE TO BE MONITORED FOR LATER TAF ISSUANCES.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST TUESDAY FOR WIZ017-
WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-
WIZ053-WIZ054-WIZ055-WIZ061.
MN...WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST TUESDAY FOR MNZ079-
MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST TUESDAY FOR IAZ008-
IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...04
AVIATION...RIECKHazardous weather outlook, Feb 2, 3:20 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 320 PM CST MON FEB 2 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-031100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 320 PM CST MON FEB 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY TUESDAY MORNING. LOW TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO... COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH...WILL PRODUCE WIND CHILLS OF 20 TO 25 BELOW ZERO AFTER MIDNIGHT TONIGHT...THROUGH MID MORNING OF TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILLS OF 20 TO 25 BELOW ZERO CAN BE EXPECTED THROUGH MID MORNING ON TUESDAY. THE NEXT WEATHER DISTURBANCE TO IMPACT THE AREA WILL COME ON FRIDAY NIGHT INTO SATURDAY...BRINGING A CHANCE FOR RAIN OR SNOW. IT IS TOO EARLY TO DETERMINE THE POTENTIAL ACCUMULATIONS FROM SNOW OR ICE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATIONS WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
Nearby
Wind Chill Advisories in Wisconsin, 2009Wind Chill Advisories in Iowa, 2009Wind Chill Advisories in Minnesota, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.